MAUDE Adverse Event Report: OSTEOMED 2.0 ORTHOGNATHIC SYSTEM; 12MM CHIN PLATE

OSTEOMED 2.0 ORTHOGNATHIC SYSTEM; 12MM CHIN PLATE
Catalog Number 210-0048
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 02/08/2019
Type of Reportable Event Malfunction
Event or Problem Description
The operation was on (b)(6) 2019 for a 10mm advancement genioplasty.This surgery required a specific osteosynthesis plate - the stryker genioplasty plate was most suited to this teenager.The stryker material arrived in the morning of (b)(6) 2019.The surgery was scheduled for 8am on (b)(6) 2019.When the surgery had begun, it was found that the stryker package contained screws but not plates.To continue with the surgery, and complete the planned genioplasty, an osteomed 12mm genioplasty plate was used (the 10mm was not available) in the post-operative period the lower lip became increasingly less competent and the radiographs showed the plate had deformed under the tension of the limited soft tissue.The angle had changed from 80 degrees to 140 degrees.The patient was taken back to surgery on (b)(6) 2019 to change the plate from the osteomed plate to the stryker plate.
 
Additional Manufacturer Narrative
The 12mm genioplasty mini plate, p/n (b)(4), was not returned, nor were any x-rays.The root cause for the failure are inadequate performance characteristics.The plate failed in a surgical scenario it was designed for, chin advancement.It is of note that the plate was a substitute used during surgery as the intended stryker plate was not available (it was not in the box).There was no lot number provided.Therefore, no review of the dhr for this lot was possible.A two-year review did not identify any capas or ncrs related to this implant.This is the only complaint for this issue, "plate bent post-op", discovered in a two-year review period.This genioplasty mini plate is a part of the ø2.0mm orthognathic system.The risk document for included an assessment of this failure mode.Per the fmea, the predicted severity rating is a 2.This correlates to a minor (results in temporary injury or impairment not requiring professional medical intervention) severity level.The final predicted risk level is "low".The 2.0 orthognathic system instructions for use states, "the surgeon should have specific training, experience, and thorough familiarity with the use of rigid fixation products and techniques." it also states, "the surgeon must exercise reasonable judgment when deciding which plate and screw type to use for specific indications." this issue will be monitored through routine trending.

Brand Name
2.0 ORTHOGNATHIC SYSTEM
Common Device Name
12MM CHIN PLATE
Manufacturer (Section D)
OSTEOMED
3885 arapaho road
addison TX 75001
MDR Report Key8417108
Report Number2027754-2019-00006
Device Sequence Number19415031
Product Code JEY
UDI-Device Identifier00845694001380
UDI-Public00845694001380
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K924138
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number210-0048
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/05/2019
Supplement Date Received by Manufacturer03/05/2019
Initial Report FDA Received Date03/13/2019
Supplement Report FDA Received Date03/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;